people have told me ativan is stronger in equivalent dose, but my experience is the opposite. It takes about 3 times as much ativan to equal a klonopin... personally. A support group for people withdrawing from benzos claims xanax and clonazepam(klonopin) to be about equal strength for equal dose, and that ativan is about half as strong. which concurs with my experience.
If possible, get off. The withdrawals are a force to reckon with. Just my 2 cents, though don't stop immediately. that would be quite dangerous.
My Mother passed away 2 months ago. Since then my Anxiety and depression has been on a rampage. Things i should have been managing better were ignored, and my mothers death pushed it all over the edge.
I have been a regular in the ER where the doctors give me ativan to calm me down, or I go to sleep with adrenaline burnout after hours of panic.
When i question my meds I am told that my excessive worry about eveything including my meds, is part of my problem.
As to why they put me on Ativan, I guess because it knocks me out?
I think what Ryan was getting at is that you need a second medical opinion. The amount of Ativan you'd have to take to replace the Klonopin (and avoid Klonopin withdrawl (withdrawal) [high anxiety among other things]) would land you in addiction territory.
Second opinion. Call for an appointment somewhere tomorrow, and explain to the person at the desk that you need to see the doctor as soon as possible. Don't let them put you off until next week or something. Try to get squeezed in tomorrow, even if you have to sit up there half the day.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.